Alert archive / Nebraska / Wind Advisories in 2005
Wind Advisory 1, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Sep 10, 2005, 4:29 AM CDT for Jewell County, Mitchell County, Kansas; 14 counties in Nebraska. It took effect at Sep 10, 2005, 10:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2005, 4:29 AM CDT (09:29 UTC)
- In effect from
- Sep 10, 2005, 10:00 AM CDT
- Expired
- Sep 10, 2005, 2:54 PM CDT
- In force
- 5 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Adams County, NE, Clay County, NE, Fillmore County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Polk County, NE, Thayer County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 47 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2404 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 100929 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 429 AM CDT SAT SEP 10 2005 KSZ007-019-NEZ040-041-047>049-062>064-075>077-085>087-101730- /X.NEW.KGID.WI.Y.0001.050910T1500Z-050911T0000Z/ JEWELL-MITCHELL-GREELEY-NANCE-HOWARD-MERRICK-POLK-HALL-HAMILTON- YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...MANKATO...JEWELL...BURR OAK...BELOIT... SPALDING...SCOTIA...WOLBACH...FULLERTON...GENOA...ST. PAUL... CENTRAL CITY...STROMSBURG...OSCEOLA...SHELBY...POLK... GRAND ISLAND...AURORA...YORK...HASTINGS...SUTTON...HARVARD... CLAY CENTER...EDGAR...FAIRFIELD...GENEVA...EXETER...FAIRMONT... RED CLOUD...BLUE HILL...BLADEN...SUPERIOR...NELSON...HEBRON... DESHLER 429 AM CDT SAT SEP 10 2005 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. STRONG SOUTH WINDS WILL AVERAGE 25 TO 35 MPH AND GUST UP TO 45 MPH TODAY. THE WINDS WILL SUBSIDE LATER THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE OR LIGHT WEIGHT VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS. OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN ABOUT BY THE WIND. $$ WESELY/FAY
2 follow-up statements
000 WWUS73 KGID 101726 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1226 PM CDT SAT SEP 10 2005 KSZ007-019-NEZ040-041-047>049-062>064-075>077-085>087-110000- /X.CON.KGID.WI.Y.0001.000000T0000Z-050911T0000Z/ JEWELL-MITCHELL-GREELEY-NANCE-HOWARD-MERRICK-POLK-HALL-HAMILTON- YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...MANKATO...JEWELL...BURR OAK...BELOIT... SPALDING...SCOTIA...WOLBACH...FULLERTON...GENOA...ST. PAUL... CENTRAL CITY...STROMSBURG...OSCEOLA...SHELBY...POLK... GRAND ISLAND...AURORA...YORK...HASTINGS...SUTTON...HARVARD... CLAY CENTER...EDGAR...FAIRFIELD...GENEVA...EXETER...FAIRMONT... RED CLOUD...BLUE HILL...BLADEN...SUPERIOR...NELSON...HEBRON... DESHLER 1226 PM CDT SAT SEP 10 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... LOOK FOR SUSTAINED SOUTH WINDS TO INCREASE THIS AFTERNOON INTO THE 25 TO 35 MPH RANGE WITH GUSTS UP TO 45 MPH. THESE WINDS ARE THEN EXPECTED TO EASE INTO THE 20 TO 30 MPH RANGE WHICH IS BELOW ADVISORY CRITERIA BY EARLY EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE OR LIGHT WEIGHT VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS. OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN ABOUT BY THE WIND. $$ 04
000 WWUS73 KGID 101954 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 254 PM CDT SAT SEP 10 2005 KSZ007-019-NEZ040-041-047>049-062>064-075>077-085>087-102100- /X.CAN.KGID.WI.Y.0001.000000T0000Z-050911T0000Z/ JEWELL-MITCHELL-GREELEY-NANCE-HOWARD-MERRICK-POLK-HALL-HAMILTON- YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...MANKATO...JEWELL...BURR OAK...BELOIT... SPALDING...SCOTIA...WOLBACH...FULLERTON...GENOA...ST. PAUL... CENTRAL CITY...STROMSBURG...OSCEOLA...SHELBY...POLK... GRAND ISLAND...AURORA...YORK...HASTINGS...SUTTON...HARVARD... CLAY CENTER...EDGAR...FAIRFIELD...GENEVA...EXETER...FAIRMONT... RED CLOUD...BLUE HILL...BLADEN...SUPERIOR...NELSON...HEBRON... DESHLER 254 PM CDT SAT SEP 10 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY THAT WAS IN EFFECT UNTIL 7 PM. ALTHOUGH SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL REMAIN POSSIBLE THROUGH THE REMAINDER OF THIS AFTERNOON...SUSTAINED WIND SPEEDS GREATER THAN 30 MPH ARE NO LONGER EXPECTED. FOR THIS REASON THE WIND ADVISORY IN EFFECT FOR AREAS GENERALLY ALONG AND EAST OF HIGHWAY 281 OVER SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL HAS BEEN CANCELED. $$ 04
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Sep 10, 3:42 AM CDT, 47 minutes earlier.
Area forecast discussion, Sep 10, 3:42 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 342 AM CDT SAT SEP 10 2005 .DISCUSSION...EARLY MORNING WATER VAPOR IMAGERY SHOWED A SIGNIFICANT TROUGH DIGGING INTO THE PACIFIC NORTHWEST WITH HIGH CLOUDS STREAMING ACROSS THE ROCKIES. CLEAR SKIES WERE THE RULE OVER THE ENTIRE EASTERN HALF OF THE COUNTRY BENEATH A LARGE UPPER LEVEL RIDGE. LOW PRESSURE AT THE SFC WAS SITUATED OVER EASTERN MONTANA WITH HIGH PRESSURE ACROSS THE GREAT LAKES. THE MAIN STORY THROUGH THE WEEKEND WILL CONTINUE TO BE THE STRONG SOUTH WINDS. A TIGHT PRESSURE GRADIENT BETWEEN THE MONTANA LOW AND THE GREAT LAKES HIGH WILL RESULT IN ADVISORY CRITERIA WIND SPEEDS TODAY ACROSS OUR EASTERN CWA. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL BE LIKELY BY AFTERNOON. SOUTH WINDS WILL REMAIN STRONG ON SUNDAY AND MONDAY AS A SFC LOW BEGINS TO DEEPEN ACROSS WESTERN NEBRASKA MAINTAINING THE STRONG PRESSURE GRADIENT. WINDS SHOULD REMAIN JUST BELOW ADVISORY CRITERIA ON SUNDAY BUT COULD AGAIN REACH CRITERIA THRESHOLDS BY MONDAY AS THE SFC LOW DEEPENS. THE ATMOSPHERE SHOULD REMAINED CAPPED THROUGH THE WEEKEND WITH PRECIPITATION HOLDING OFF UNTIL MONDAY AFTERNOON. THE STRONG SOUTH WINDS WILL ALSO HELP TO KEEP TEMPERATURES ABOVE NORMAL WITH HIGHS AROUND 90. THE COLD FRONT WILL FINALLY SWING THROUGH OUR CWA MONDAY AFTERNOON BRINGING WITH IT A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS. THE OVERALL PATTERN CHANGE WITH THE SHIFT TO SOUTHWESTERLY FLOW ALOFT ALONG WITH NUMEROUS VORTICITY LOBES CROSSING THE AREA...WILL RESULT IN PRECIPITATION CHANCES THROUGH MOST OF THE UPCOMING WEEK. && .GID WATCHES/WARNINGS/ADVISORIES... NE...WIND ADVISORY FROM HWY 281 EAST. KS...WIND ADVISORY FOR JEWELL AND MITCHELL COUNTIES. && WESELY
Hazardous weather outlook, Sep 9, 11:47 AM CDT, 16 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1147 AM CDT FRI SEP 9 2005 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 101200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1147 AM CDT FRI SEP 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE OF THUNDERSTORMS WILL RETURN TO THE OUTLOOK AREA STARTING MONDAY AND LASTING THROUGH NEXT THURSDAY. ALTHOUGH ISOLATED STORMS MAY BECOME SEVERE...THE RISK OF WIDESPREAD SEVERE WEATHER APPEARS TO BE LOW ON THESE DAYS BUT WILL CONTINUE TO BE MONITORED AND UPDATED IN LATER OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) 04
Nearby
Wind Advisories in Nebraska, 2005Wind Advisories in Kansas, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.